Alert archive / Pennsylvania / Flash Flood Warnings in 2018
Flash Flood Warning 65, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 26, 2018, 4:22 PM EDT for Bradford County, Pennsylvania. It was in force for 96 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2018, 4:22 PM EDT (20:22 UTC)
- Expired
- Sep 26, 2018, 5:58 PM EDT
- In force
- 96 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 67 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 4:30 PM EDT | FLASH FLOOD | New Albany, PA | WATER OVER ROADWAY ON ROUTE 220 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475
WGUS51 KBGM 262022
FFWBGM
PAC015-262315-
/O.NEW.KBGM.FF.W.0065.180926T2022Z-180926T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
422 PM EDT WED SEP 26 2018
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Southeastern Bradford County in northeastern Pennsylvania...
* Until 715 PM EDT.
* At 421 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Rainfall of 1 to 2 inches has
already been noted, with additional heavy rain expected through at
least 5 pm.
* Some locations that will experience flooding include...
Wilmot, Hollenback, Wyalusing, Monroe, Laceyville, New Albany,
Overton, Sugar Run, South Branch and Camptown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4155 7630 4157 7661 4168 7662 4178 7613
4177 7612 4165 7612 4164 7620 4155 7622
$$
MLJ1 follow-up statement
456
WGUS71 KBGM 262158
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
558 PM EDT WED SEP 26 2018
PAC015-262208-
/O.CAN.KBGM.FF.W.0065.000000T0000Z-180926T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradford PA-
558 PM EDT WED SEP 26 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BRADFORD COUNTY IS
CANCELLED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4155 7630 4157 7661 4168 7662 4178 7613
4177 7612 4165 7612 4164 7620 4155 7622
$$
MLJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:45 PM EDT, 37 minutes earlier.
Area forecast discussion, Sep 26, 3:45 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 345 PM EDT Wed Sep 26 2018 .SYNOPSIS... Showers and scattered thunderstorms will exit the region this evening. Cool high pressure will build over the area by morning with chilly temperatures in the 40s and areas of fog. Dry weather briefly returns on Thursday, before a weak disturbance sweeps northward with more rain on Thursday night. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 245 PM...The cold front was slowly advancing through WNY this afternoon with areas of showers developing out ahead of the feature. The CAMS models look reasonable with respect to timing precipitation across the region this afternoon and evening, however, persistent cloud cover has really limited deep, and severe, convection. Rainfall rates were picking up in some areas, but discrete cells were progressing nicely to the east without much happening on the flash flood scene. Instability does increase later this afternoon across our eastern NY zones and NEPA where we will need to focus more attention to both heavy rain and possible convective wind modes. Bulk shear and low level helicity is about all this system has going for it, and we'll have to be cognizant of a low cape/high shear situation. Some ensemble probabilities focus the potential for short term 1 to 3 hourly rainfall amounts across our Poconos and W. Catskills early this evening. If trends continue to increase the convective strength, a short fuse flash flood watch may be needed. Frontal boundary looks to exit our Poconos zones by 06Z tonight with the mean layer airmass drying and clearing out for a little while overnight as high pressure builds in. Prime cooling over moist ground is likely to bring areas of dense fog and low clouds to much of CNY. With NEPA still in the pressure gradient, it should be a bit breezier. Lows in the mid-upper 40s tonight. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... 245 PM Update...High pressure builds in Thursday with the mean 1000-500 mb relative humidity about 35 percent. Despite that dry air in the models, we're not confident in much sunshine tomorrow as low level moisture will be abundant. Lifting low clouds/fog will likely turn into self destructive cloudiness as the surface heats up. High clouds from a weak wave approaching from the SW later in the day will also result in keeping the sky cover fairly pessimistic. On Thursday night, model consensus continues to indicate a weak upper disturbance riding northeast along the baroclinic zone across NEPA and NJ. Blended guidance nudges the PoPs up just a bit with the most rainfall expected across NEPA and the Catskills with a lower chance of showers extending back into CNY. Generally looking at less than an inch of new rainfall Thursday night. Precipitation may linger into early Friday morning before we are again briefly caught between systems on Friday. Going mainly dry for much of the day with highs only in the 60s. Another cold front sweeps through on Friday night with some showers, mainly focused across the Finger Lakes region. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Saturday: A cold front will move through the area on Saturday only bringing a glancing blow with ridging across the southeastern United States. Moisture looks very limited ahead of this boundary as well. Potential continues for a few spotty showers early in the day across the Finger Lakes, Syracuse and areas along the NY thruway. Further south with the front staying well to our northwest more in the way of sunshine will occur. Rainfall amounts will be fairly light and under a quarter of an inch. Highs should get into the 60's across most of the region. Winds will shift to the northwest behind the front with a few gusts of around 15 mph. Saturday night through Monday: High pressure will build southeast into the region leading to a period of mostly sunny and clear weather. Winds will start out from the northwest but then shift to southwest after the high pressure moves east of the area by Monday. The next cold frontal boundary will begin to approach the region as well but strong mid-level ridging to our south and southeast will limit the fronts advance. Highs will gradually warm into the 70's by Monday with blended ensemble guidance likely a little too cool with high temperatures by Monday. Lows will be mainly in the 40's and 50's. Monday night through Wednesday: A cold frontal boundary will move closer to the area with enough lift to warrant a chance of showers through most of this timeframe. Some limited instability on Tuesday may result in a few thunderstorms as well. The threat for heavy rainfall will be monitored as well with the potential for deeper moisture to be involved. More summerlike temperatures with 70's for highs and close to 60 at night for lows. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... 18z update... A band of showers/isolated thunderstorms will bring a 2-3 hour period of restrictive conditions this afternoon. Once the cold front goes through later this afternoon, some post-frontal fuel alternate-MVFR ceilings are anticipated, with a brief period of IFR possible at KITH. Later this evening, as drier air comes in, VFR should settle in area-wide. Patchy valley fog towards daybreak would be most likely to produce restrictions at KELM. VFR area-wide is expected Thursday. Gusty S-SW winds this afternoon, will become NW this evening, then light overnight. N-NE winds 5-8 kt are anticipated on Thursday. Outlook... Thursday night and Friday...More restrictions possible in showers, with the greatest chance at KAVP and KBGM. Saturday and Sunday...Mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...JAB NEAR TERM...JAB SHORT TERM...JAB LONG TERM...MWG AVIATION...MLJ
Hazardous weather outlook, Sep 26, 3:05 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 305 PM EDT Wed Sep 26 2018 NYZ045-046-056-057-062-PAZ039-040-043-044-047-048-072-271915- Chenango-Otsego-Broome-Delaware-Sullivan-Susquehanna-Northern Wayne- Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 305 PM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will move across the area late today and this evening. Locally heavy rainfall is possible, which could lead to areas of minor street and small stream flooding. Stronger storms could produce isoated damaging wind gusts, knocking down mainly trees and powerlines. The threat for hazardous weather should be over between 6 PM and 10 PM in most areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-015>018-022>025-036-037-044-055-PAZ038-271915- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Tioga- Bradford- 305 PM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 26, 1:39 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Binghamton NY
139 PM EDT WED SEP 26 2018
NYZ017-018-036-044-261830-
Onondaga NY-Cortland NY-Southern Cayuga NY-Madison NY-
139 PM EDT WED SEP 26 2018
...STRONG THUNDERSTORM WILL AFFECT...WESTERN MADISON...SOUTHEASTERN
CAYUGA...NORTHWESTERN CORTLAND AND SOUTHEASTERN ONONDAGA COUNTIES
UNTIL 230 PM EDT...
At 138 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sempronius, or 11 miles northwest of Cortland, moving northeast at
45 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Preble around 145 PM EDT.
Otisco and Tully around 150 PM EDT.
Fabius and La Fayette around 155 PM EDT.
Pompey around 200 PM EDT.
Cazenovia and Watervale around 205 PM EDT.
Sullivan and Chittenango around 210 PM EDT.
Morrisville and Peterboro around 215 PM EDT.
Lenox and Stockbridge around 220 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4312 7568 4311 7565 4308 7564 4306 7560
4304 7560 4303 7555 4293 7554 4293 7547
4262 7633 4277 7646 4314 7570
TIME...MOT...LOC 1738Z 239DEG 49KT 4274 7630
MLJSpecial weather statement, Sep 26, 1:58 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Binghamton NY
158 PM EDT WED SEP 26 2018
NYZ016-017-023-025-261830-
Southern Cayuga NY-Seneca NY-Schuyler NY-Tompkins NY-
158 PM EDT WED SEP 26 2018
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN SENECA...
NORTHEASTERN SCHUYLER...SOUTHEASTERN CAYUGA AND NORTHERN TOMPKINS
COUNTIES UNTIL 230 PM EDT...
At 158 PM EDT, Doppler radar was tracking a strong thunderstorm over
Searsburg, or 10 miles northeast of Watkins Glen, moving northeast at
45 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Taughannock Falls and Kidders around 205 PM EDT.
King Ferry around 210 PM EDT.
Genoa around 215 PM EDT.
Groton and Locke around 220 PM EDT.
Sempronius and Montville around 225 PM EDT.
Kelloggsville around 230 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4283 7633 4280 7629 4278 7627 4257 7626
4238 7678 4254 7690 4254 7689
TIME...MOT...LOC 1758Z 239DEG 48KT 4251 7675
MLJSpecial weather statement, Sep 26, 2:22 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Binghamton NY
222 PM EDT WED SEP 26 2018
NYZ018-036-044-045-261900-
Onondaga NY-Chenango NY-Cortland NY-Madison NY-
222 PM EDT WED SEP 26 2018
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN MADISON...NORTHERN
CORTLAND...SOUTHEASTERN ONONDAGA AND NORTHWESTERN CHENANGO COUNTIES
UNTIL 300 PM EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Homer, or near Cortland, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Solon around 225 PM EDT.
Truxton around 230 PM EDT.
Cuyler and Fabius around 235 PM EDT.
De Ruyter around 240 PM EDT.
Otselic and Georgetown around 245 PM EDT.
Nelson and Lebanon around 250 PM EDT.
Hamilton and Morrisville around 255 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4301 7565 4270 7541 4253 7617 4266 7627
4270 7627
TIME...MOT...LOC 1821Z 239DEG 48KT 4266 7613
MLJSpecial weather statement, Sep 26, 2:42 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Binghamton NY
242 PM EDT WED SEP 26 2018
NYZ024-055-PAZ038-261915-
Chemung NY-Tioga NY-Bradford PA-
242 PM EDT WED SEP 26 2018
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN CHEMUNG...TIOGA AND
NORTH CENTRAL BRADFORD COUNTIES UNTIL 315 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Waverly, or over Waverly, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Litchfield and Litchfield around 245 PM EDT.
Barton and Nichols around 250 PM EDT.
Lounsberry and Tioga Center around 255 PM EDT.
Owego around 300 PM EDT.
Apalachin and Tioga Terrace around 305 PM EDT.
Newark Valley around 310 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4232 7611 4231 7610 4229 7611 4227 7608
4226 7610 4223 7608 4219 7609 4218 7612
4204 7610 4187 7656 4203 7669
TIME...MOT...LOC 1841Z 239DEG 49KT 4199 7655
MLJThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:32 PM EDT | Areal Flood Advisory | BGM | Bradford | 118 min |
| Sep 26, 4:15 PM EDT | Flash Flood Watch | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 4 hr |
| Sep 26, 4:26 PM EDT | Special Weather Statement | BGM | Wyoming | 49 min |
| Sep 26, 4:32 PM EDT | Areal Flood Advisory | BGM | Susquehanna, Wyoming | 100 min |
| Sep 26, 4:32 PM EDT | Special Weather Statement | BGM | Susquehanna | 43 min |
| Sep 26, 4:58 PM EDT | Special Weather Statement | BGM | Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 62 min |
| Sep 26, 5:05 PM EDT | Areal Flood Advisory | BGM | Luzerne | 68 min |
| Sep 26, 5:18 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 117 min |
| Sep 26, 5:56 PM EDT | Special Weather Statement | BGM | Lackawanna, Luzerne, Pike, Wayne | 64 min |
| Sep 26, 6:16 PM EDT | Areal Flood Advisory | BGM | Pike, Wayne | 119 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.